Jessner's Peel Reaction

I had jessner's peel 10 days ago.The whole skin turned dark brown and the whole layer came of in peieces. after about 5 days, the skin around my mouth started to turn red and then became dark brown (the darkest shade which is quite visible) after the peeling had subsided. Now its very obvious & quite dry. I have sceduled my appointment with dermatologist next week but in the mean time I'm extremely worried if it will ever go away? This was my 3rd peel for the breakouts and they doubled.plz help!

Doctor Answers (5)

Peel reactions

+2

Your best bet is to use moisturizers 4-6 x/day. Sun screen usage EVERY day is mandatory. It may be advisable to  avoid doing the peel around your mouth in the future


Detroit Dermatologic Surgeon

Jessner Reaction

+1

Your initial reaction of turning dark brown and peeling was completely normal.  Unfortunately I have to agree with everyone else and it sounds like you have PIH (Post Inflam Pigment).  Most of the time this will fade on it's own, but it can take 6-12 months.  If you return to the place where the peel was performed they should work with you to lighten the pigment more quickly through light treatments such as: vit c enzyme masks or other products that will calm and lightly exfoliate the skin.  Retinol and hydroquinone are key ingredients to help the darker pigment fade faster, but you should use a topical steriod at first to help with the inflammation.  Please have patience and faith that in time it will get better.  I strongly discourage you trying to self-medicate this area, as it is already sensitive and you don't want to furrther exacerbate the dark pigment. 

Joseph Serota, MD
Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Call the person who did the procedure.

+1

Call the doctor  who did the procedure.  They have an obligation to be knowledgeable and available to help you recover from procedures that they perform on you.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 10 reviews

You might also like...

Hyperpigmentation after Jessner peel

+1

  I agree with the other doctors that you could be having a postinflammatory hyperpigmentation reaction.  In addition to the sunscreens, and the hydroquinone previously suggested, I would advise daily use of Retin-A.  Fortunately, you should see considerable improvement on this regimen soon.

Lawrence Kass, MD
Saint Petersburg Oculoplastic Surgeon
4.5 out of 5 stars 37 reviews

Jessner Peel and Brown Spots

+1

The good news is that it is typical for the skin to turn brown with a Jessner Peel.  However the brown should flake off and go away.  It sounds like you may have post inflammatory Hyperpigmentation.  This happens when your skin has been damaged and causes new pigment cells to rapidly multiply.  I would suggest getting on an anti inflammatory and some hydroquinone (that controls the pigment).  I would then suggest refraining from getting another peel for a while.

J. Gregory Kjar, M.D.
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.